Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

High SGPT levels. On steroids, sinus medication. History of alcoholism. Extensive liver damage?

Hi..I recently had bloodwork done and had a SGPT level of 125. The week before my blood test, I did take some steroid pills and OTC Advil Sinus due to a sinus issue for about a week before I did the blood test. I am 5 10 220lb and doctor has already advised me to exercise and change my diet which I am doing due to weight gain , yet I also drink alcohol occasionally...mostly on the weekends, and sometimes I drink a lot on weekends. The nurse called me with my results and told me not to be overly alarmed because it could be due to meds or a virus and to reduce my alcohol consumption. I guess what I am wondering, how bad is a level of 125, could the steroids and OTC Sinus medicines have caused a spike and how concerned should I be as far as any liver damage may be concerned.
Asked On : Tue, 24 Jul 2012
Answers:  1 Views:  208
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Endocrinologist 's  Response
The level of 125 is high but you have many reasons to have this level. Alcohol intake, weight gain and yes drugs can cause increase of the levels. I would advice you to quit alcohol , loose weight and avoid steroids. Have the liver functions rechecked after 4-6 months. You must also get an ultrasound done and viral markers( hep B and Hep C) done.

You need not be alarmed with the value but this value does suggest an ongoing liver inflammation so if care is taken early we can avoid futher damage to the liver.

Answered: Tue, 24 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor